As part of an intensive Pediatric Drug Surveillance (PeDS) Program designed to identify acute adverse drug reactions among hospitalized children,1 we review unusual reactions observed among monitored patients in detail. We report what we believe to be the first clinical evidence of hypothermia associated with atropine sulfate.
Report of a Case.—A 14-year-old, 57-kg, boy was well until one month before admission, when he experienced a grand mal seizure and was treated with phenobarbital. Two weeks later, the patient had a sore throat, frontal headache, diarrhea, and a rash that spread from the extremities to the trunk. Because of these symptoms and a fever, he was seen by a physician on the day before admission and was given aspirin and acetaminophen. Laboratory studies at that time showed a WBC count of 3,900/cu mm with 23% band cells, a negative slide test for infectious mononucleosis heterophil antibodies (Monospot), and a